Ask an expert
Question

28 Mar 2007

birth control and seizures
My girlfriend has minor epilepsy. If she went on birth control could it have a dangerous effect on her epilepsy?
Answer 407 views
Expert
Sexologist
sexy

01 Jan 0001

By birth control I am first going to assume you mean the Pill or the Patch. In both these case the anti convulsive medication can cause the Pill or Patch to be less effective. So she can fall pregnant as the Pill can be less effective. She needs to look at other forms of contraception - maybe IUD, Mirena, Injectables, Foam, or vaginal pessaries, or condoms.

Always check with your gynaeof health care provider

Dr Elna Mcintosh
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9423 votes
No
68% - 19878 votes
Vote